Síguenos en Twitter     Síguenos en Facebook     Síguenos en YouTube     Siguenos en Linkedin     Correo Grupsagessa     Gmail     Yahoo Mail     Dropbox     Instagram     Slack     Google Drive     Print     StumbleUpon     StumbleUpon     StumbleUpon     StumbleUpon

SOBRE EL AUTOR **

Mi foto
FACP. Colegio de médicos de Tarragona Nº 4305520 / fgcapriles@gmail.com

WORLD EMERGENCY MEDICINE SOCIETIES & RELATED

Rebellion in EM 2019: 3 Things That Have Changed the Way I Intubate

Buscar en contenido

Contenido:

martes, 30 de abril de 2019

Managing pH in Salicylate Overdoses

Tox and Hound (EMCrit) - April 30, 2019 -By Dan Rusyniak
...In animal studies, small decreases in serum pH cause big increases in brain aspirin concentrations.
So, what do you do if you need to intubate a sick aspirin patient? First, don’t intubate them. But, if you must, my recommendation is to push bicarb (1-2 mEq/kg), use rapid sequence induction, and hyperventilate (rate and depth) when you bag them, intubate them (hopefully in one quick pass), push more bicarb, set the ventilation rate higher than normal, and keep your bicarb drip running. As for the vent settings, I am not going to pretend I know anything about ventilators – consult your intensivist. But, consider high respiratory rates in the beginning with a goal of getting PCO2 < 20 mmHg until you can get serum pH under control with bicarb. It should also be evident now that if you are intubating a salicylate overdose you need to closely monitor pH. These patients need repeated checks of arterial pH (not a bad indication for an arterial line). And after you have intubated a bad salicylate overdose, you should start pacing nervously while you check your watch asking “when is renal going to get here?” And, although I haven’t mentioned it (and a topic worthy of its own post), if you have a bad salicylate overdose they need emergent hemodialysis.